Alert archive / Louisiana / Flash Flood Warnings in 2016
Flash Flood Warning 50, NWS Shreveport, LA
NWS Shreveport, LA issued this flash flood warning at Mar 13, 2016, 10:22 AM CDT for Natchitoches Parish, Winn Parish, Louisiana. It was in force for 30 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 13, 2016, 10:22 AM CDT (15:22 UTC)
- Expired
- Mar 14, 2016, 4:15 PM CDT
- In force
- 30 hr
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
- Emergency
- Flash flood emergency
- Flood severity
- None
Counties Natchitoches Parish, LA, Winn Parish, LA
The radar
The Ft Polk radar (KPOE), 87 km from the middle of the area, began a volume at 15:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KBAD), launched 12:00Z, 3.4 hours before the alert went out and 94 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 781 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 141 m²/s²
- 0-3 km storm-relative helicity
- 157 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
940
WGUS54 KSHV 131522
FFWSHV
LAC069-127-132315-
/O.NEW.KSHV.FF.W.0050.160313T1522Z-160313T2315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
1022 AM CDT SUN MAR 13 2016
...FLASH FLOOD EMERGENCY FOR BLACK LAKE...CLEAR LAKE...AND SALINE
LAKE IN NORTHWEST AND NORTH CENTRAL LOUISIANA...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHEASTERN NATCHITOCHES PARISH IN NORTHWESTERN LOUISIANA...
WEST CENTRAL WINN PARISH IN NORTH CENTRAL LOUISIANA...
* UNTIL 615 PM CDT SUNDAY
* AT 1007 AM CDT...EMERGENCY MANAGEMENT REPORTED FLASH FLOODING
ACROSS THE WARNED AREA. THE AUTOMATED GAGE READING FOR BLACK LAKE
NEAR CLARENCE IS NOT WORKING AND OUT OF SERVICE. MANY
STATE...PARISH AND SECONDARY ROADWAYS REMAIN INUNDATED WITH WATER
AND ARE CLOSED.
THIS IS A FLASH FLOOD EMERGENCY FOR BLACK LAKE...CLEAR
LAKE...AND SALINE LAKE IN NORTHWEST AND NORTH CENTRAL LOUISIANA.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
CAMPTI...CLARENCE...GOLDONNA...BLACK LAKE...CLEAR LAKE AND
CRESTON.
FLOOD WATERS ARE MOVING DOWNSTREAM AND WILL CONTINUE TO PRODUCE
RISES THAT WILL RESULT IN RECORD FLOODING. THE FLOOD CREST IS
EXPECTED TO REACH 119 FEET BY MONDAY MORNING AT BLACK LAKE...BUT
HIGH WATER WILL REMAIN THROUGH LATE MARCH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO HIGHER GROUND NOW! THIS IS AN EXTREMELY DANGEROUS AND LIFE
THREATENING SITUATION. DO NOT ATTEMPT TO TRAVEL UNLESS YOU ARE
FLEEING AN AREA SUBJECT TO FLOODING OR UNDER AN EVACUATION ORDER.
DO NOT ENTER OR CROSS FLOWING WATER OR WATER OF UNKNOWN DEPTH.
USE CAUTION WHEN CROSSING HIGH WATER IN WATERCRAFT TO RETRIEVE
HOUSEHOLD GOODS OR TO TEND TO LIVESTOCK AND HOUSEHOLD PETS LEFT AT
HOME.
&&
LAT...LON 3204 9289 3194 9283 3187 9283 3181 9284
3179 9303 3194 9317 3197 9312 3200 9312
3201 9306
$$
063 follow-up statements
314
WGUS54 KSHV 132312
FFWSHV
LAC069-127-140715-
/O.EXT.KSHV.FF.W.0050.000000T0000Z-160314T0715Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
612 PM CDT SUN MAR 13 2016
..FLASH FLOOD EMERGENCY FOR BLACK LAKE...CLEAR LAKE...AND SALINE
LAKE IN NORTHWEST AND NORTH CENTRAL LOUISIANA...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS EXTENDED THE
* FLASH FLOOD WARNING FOR...
NORTHEASTERN NATCHITOCHES PARISH IN NORTHWESTERN LOUISIANA...
WEST CENTRAL WINN PARISH IN NORTH CENTRAL LOUISIANA...
* UNTIL 215 AM CDT MONDAY
* LAW ENFORCEMENT AND LOCAL EMERGENCY MANAGEMENT OFFICIALS CONTINUE
TO REPORT FLASH FLOODING ACROSS THE WARNED AREA. THE AUTOMATED
GAGE READING FOR BLACK LAKE NEAR CLARENCE IS NOT WORKING AND OUT
OF SERVICE. MANY STATE...PARISH AND SECONDARY ROADWAYS REMAIN
INUNDATED WITH WATER AND ARE CLOSED.
THIS IS A FLASH FLOOD EMERGENCY FOR BLACK LAKE...CLEAR LAKE...AND
SALINE LAKE IN NORTHWEST AND NORTH CENTRAL LOUISIANA.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
CAMPTI...CLARENCE...GOLDONNA...BLACK LAKE...CLEAR LAKE AND
CRESTON.
FLOOD WATERS ARE MOVING DOWNSTREAM AND WILL CONTINUE TO PRODUCE
RISES THAT WILL RESULT IN RECORD FLOODING. THE FLOOD CREST IS
EXPECTED TO REACH 119 FEET BY MONDAY MORNING AT BLACK LAKE...BUT
HIGH WATER WILL REMAIN THROUGH LATE MARCH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO HIGHER GROUND NOW! THIS IS AN EXTREMELY DANGEROUS AND LIFE
THREATENING SITUATION. DO NOT ATTEMPT TO TRAVEL UNLESS YOU ARE
FLEEING AN AREA SUBJECT TO FLOODING OR UNDER AN EVACUATION ORDER.
DO NOT ENTER OR CROSS FLOWING WATER OR WATER OF UNKNOWN DEPTH.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.
&&
LAT...LON 3204 9289 3194 9283 3187 9283 3181 9284
3179 9303 3194 9317 3197 9312 3200 9312
3201 9306
$$
13737
WGUS54 KSHV 140701
FFWSHV
LAC069-127-141515-
/O.EXT.KSHV.FF.W.0050.000000T0000Z-160314T1515Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
201 AM CDT MON MAR 14 2016
...FLASH FLOOD EMERGENCY FOR BLACK LAKE...CLEAR LAKE...AND SALINE
LAKE IN NORTHWEST AND NORTH CENTRAL LOUISIANA...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS EXTENDED THE
* FLASH FLOOD WARNING FOR...
NORTHEASTERN NATCHITOCHES PARISH IN NORTHWESTERN LOUISIANA...
WEST CENTRAL WINN PARISH IN NORTH CENTRAL LOUISIANA...
* UNTIL 1015 AM CDT MONDAY
* LAW ENFORCEMENT AND LOCAL EMERGENCY MANAGEMENT OFFICIALS CONTINUE
TO REPORT FLASH FLOODING ACROSS THE WARNED AREA. THE AUTOMATED
GAGE READING FOR BLACK LAKE NEAR CLARENCE IS NOT WORKING AND OUT
OF SERVICE. MANY STATE...PARISH AND SECONDARY ROADWAYS REMAIN
INUNDATED WITH WATER AND ARE CLOSED.
THIS IS A FLASH FLOOD EMERGENCY FOR BLACK LAKE...CLEAR LAKE...AND
SALINE LAKE IN NORTHWEST AND NORTH CENTRAL LOUISIANA.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
CAMPTI...CLARENCE...GOLDONNA...BLACK LAKE...CLEAR LAKE AND
CRESTON.
FLOOD WATERS ARE MOVING DOWNSTREAM AND WILL CONTINUE TO PRODUCE
RISES THAT WILL RESULT IN RECORD FLOODING. THE FLOOD CREST IS
EXPECTED TO REACH 119 FEET BY MONDAY MORNING AT BLACK LAKE...BUT
HIGH WATER WILL REMAIN THROUGH LATE MARCH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO HIGHER GROUND NOW! THIS IS AN EXTREMELY DANGEROUS AND LIFE
THREATENING SITUATION. DO NOT ATTEMPT TO TRAVEL UNLESS YOU ARE
FLEEING AN AREA SUBJECT TO FLOODING OR UNDER AN EVACUATION ORDER.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.
DO NOT ENTER OR CROSS FLOWING WATER OR WATER OF UNKNOWN DEPTH.
&&
LAT...LON 3204 9289 3194 9283 3187 9283 3181 9284
3179 9303 3194 9317 3197 9312 3200 9312
3201 9306
$$
05581
WGUS54 KSHV 141512
FFWSHV
LAC069-127-142115-
/O.EXT.KSHV.FF.W.0050.000000T0000Z-160314T2115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
1012 AM CDT MON MAR 14 2016
...FLASH FLOOD EMERGENCY FOR BLACK LAKE...CLEAR LAKE...AND SALINE
LAKE IN NORTHWEST AND NORTH CENTRAL LOUISIANA...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS EXTENDED THE
* FLASH FLOOD WARNING FOR...
NORTHEASTERN NATCHITOCHES PARISH IN NORTHWESTERN LOUISIANA...
WEST CENTRAL WINN PARISH IN NORTH CENTRAL LOUISIANA...
* UNTIL 415 PM CDT MONDAY
* AT 1007 AM CDT...EMERGENCY MANAGEMENT OFFICIALS CONTINUE TO REPORT
FLASH FLOODING ACROSS THE WARNED AREA. THE AUTOMATED GAGE READING
FOR BLACK LAKE NEAR CLARENCE IS NOT WORKING AND OUT OF SERVICE.
MANY STATE...PARISH AND SECONDARY ROADWAYS REMAIN INUNDATED WITH
WATER AND ARE CLOSED.
THIS IS A FLASH FLOOD EMERGENCY FOR BLACK LAKE...CLEAR LAKE...AND
SALINE LAKE IN NORTHWEST AND NORTH CENTRAL LOUISIANA.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
CAMPTI...CLARENCE...GOLDONNA...BLACK LAKE...CLEAR LAKE AND
CRESTON.
FLOOD WATERS ARE MOVING DOWNSTREAM AND WILL CONTINUE TO PRODUCE
RISES THAT WILL RESULT IN RECORD FLOODING. THE FLOOD CREST IS
EXPECTED TO REACH 119 FEET BY TUESDAY AT BLACK LAKE...BUT HIGH WATER
WILL REMAIN THROUGH LATE MARCH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO HIGHER GROUND NOW! THIS IS AN EXTREMELY DANGEROUS AND LIFE
THREATENING SITUATION. DO NOT ATTEMPT TO TRAVEL UNLESS YOU ARE
FLEEING AN AREA SUBJECT TO FLOODING OR UNDER AN EVACUATION ORDER.
IF YOU ENCOUNTER FLOODED ROADS...TURN AROUND...DON'T DROWN! MOST FLOOD
DEATHS OCCUR IN VEHICLES.
&&
LAT...LON 3204 9289 3194 9283 3187 9283 3181 9284
3179 9303 3194 9317 3197 9312 3200 9312
3201 9306
$$
06What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this flash flood warning went out at Mar 13, 6:44 AM CDT, 3 hours 38 minutes earlier.
Area forecast discussion, Mar 13, 6:44 AM CDT, 3 hours 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
644 AM CDT SUN MAR 13 2016
.AVIATION...
SOUTH WINDS TO INCREASE TO 15 KNOTS WITH HIGHER GUSTS TODAY AHEAD
OF AN AREA OF LOW PRESSURE THAT WILL MOVE ACROSS THE REGION THIS
AFTERNOON. SHOWERS AND THUNDERSTORMS TO INCREASE IN COVERAGE FROM
13/18Z-14/00Z ACROSS TXK/GGG/SHV/MLU/ELD TERMINALS. OTHERWISE...
MVFR/IFR CEILINGS AND VISIBILITIES THIS MORNING TO GRADUALLY LIFT
THROUGH THE AFTERNOON WITH VFR CONDITIONS PREVAILING THROUGH THE
REMAINDER OF THE TERMINAL FORECAST PERIOD. /05/
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 80 56 83 62 / 20 10 0 0
MLU 77 57 80 60 / 30 20 10 0
DEQ 74 52 80 54 / 30 20 0 0
TXK 78 53 81 59 / 30 20 0 0
ELD 76 54 80 60 / 40 30 0 0
TYR 82 54 85 60 / 10 10 0 0
GGG 82 54 84 62 / 10 10 0 0
LFK 83 56 86 62 / 10 10 0 0
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...LAKE WIND ADVISORY FROM 10 AM THIS MORNING TO 7 PM CDT THIS
EVENING FOR LAZ001>003-010>013-017>022.
OK...NONE.
TX...LAKE WIND ADVISORY FROM 10 AM THIS MORNING TO 7 PM CDT THIS
EVENING FOR TXZ108>112-124>126-136>138-149>153-165>167.
&&
05Hazardous weather outlook, Mar 13, 5:14 AM CDT, 5 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 514 AM CDT SUN MAR 13 2016 TXZ124-125-136-137-149>153-165>167-141015- WOOD-UPSHUR-SMITH-GREGG-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY- ANGELINA-SAN AUGUSTINE-SABINE- 514 AM CDT SUN MAR 13 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT... GUSTY SOUTHERLY WINDS THIS AFTERNOON NEAR 20 MPH HAVE THE POTENTIAL TO POSSIBLY TOPPLE TREES AND RESULT IN ISOLATED POWER OUTAGES...DUE TO SOGGY TREE ROOTS FROM FLOODWATERS. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO OPERATORS...AND STORM SPOTTERS WILL NOT BE NEEDED TODAY OR TONIGHT. LAZ001>003-010>013-017>022-TXZ096-108>112-126-138-141015- CADDO-BOSSIER-WEBSTER-DE SOTO-RED RIVER-BIENVILLE-JACKSON-SABINE- NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-FRANKLIN-TITUS-CAMP- MORRIS-CASS-MARION-HARRISON- 514 AM CDT SUN MAR 13 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL LOUISIANA...NORTHWEST LOUISIANA AND NORTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT... ISOLATED AFTERNOON AND EARLY EVENING THUNDERSTORMS MAY PRODUCE STRONG GUSTY WINDS AND POSSIBLE HAIL. FOR THOSE AREAS WHERE EVEN BRIEF HEAVY RAINFALL OCCURS...ALREADY FLOODED AREAS MAY BE IMPACTED. ALSO...STRONG GUSTY WINDS HAVE THE POTENTIAL TO TOPPLE TREES AND RESULT IN POWER OUTAGES...DUE TO SOGGY TREE ROOTS FROM FLOODWATERS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO OPERATORS...AND STORM SPOTTERS IS NOT EXPECTED AT THIS TIME. ARZ050-051-059>061-070>073-LAZ004>006-014-OKZ077-TXZ097-141015- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- COLUMBIA-UNION-CLAIBORNE-LINCOLN-OUACHITA-MCCURTAIN-BOWIE- 514 AM CDT SUN MAR 13 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA... NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA AND NORTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT... ISOLATED TO SCATTERED AFTERNOON AND EARLY EVENING THUNDERSTORMS COULD BECOME SEVERE AND PRODUCE MAINLY LARGE HAIL AND STRONG TO DAMAGING WIND GUSTS. AN ISOLATED TORNADO IS NOT OUT OF THE QUESTION EITHER. FOR THOSE AREAS WHERE EVEN BRIEF HEAVY RAINFALL OCCURS...ALREADY FLOODED AREAS MAY BE IMPACTED. ALSO...STRONG GUSTY WINDS MAY TOPPLE TREES AND RESULT IN POWER OUTAGES...DUE TO SOGGY TREE ROOTS FROM FLOODWATERS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO OPERATORS...AND STORM SPOTTERS MAY BE NEEDED THIS AFTERNOON AND EALRY EVENING. VII
The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 12, 7:14 PM CST | Areal Flood Warning | SHV | Bossier, Caddo, De Soto, Red River, Webster | 18 hr |
| Mar 12, 7:38 PM CST | Areal Flood Warning | SHV | LaSalle | 24 hr |
| Mar 12, 9:40 PM CST | Areal Flood Warning | SHV | Grant, Natchitoches, Sabine, Winn | 48 hr |
| Mar 12, 10:06 PM CST | Areal Flood Warning | SHV | Bienville, Caldwell, Claiborne, Jackson, Lincoln, Ouachita and 1 more | 7 days |
| Mar 13, 3:20 AM CDT | Lake Wind Advisory | SHV | Bienville, Bossier, Caddo, Caldwell, De Soto, Grant and 7 more | 16 hr |
| Mar 13, 1:56 PM CDT | Areal Flood Warning | SHV | Bossier, Caddo, De Soto, Red River, Webster | 5 days |
Nearby
Flash Flood Warnings in Louisiana, 2016Every flash flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.